Hi! I had a lumpectomy 7 weeks ago, the nodule was less than a centimeter and was ER, PR positive with clear margines.. I also had to have 8 lymph nodes removed (which turned out to be negative). My doctor ordered genetic -(Onco DX) testing which came back (13) which means low risk for return of cancer. I had minor reconstruction (I already had breast implants) and I felt pretty lucky. I started radiation last week (Thurs.) and my breast was pink and started to hurt by that night. I showed the nurse the next morning and she recommended Advil for inflamation and they gave me another treatment. When I went home, I applied the creams to my breast which felt very sore and warm. I had a slight fever 99.5 and the doctor ordered a blood count. No elevated white cells were found. I went in Monday and after examining me they gave me another radiation treatment. I saw my surgeon later, who put me on antibiotics and I am discontinued from radiation until I see him this Thursday, My breast is even more swollen today (Tuesday). Do I have an alternative to radiation? What if I can't tollerate it? I am 48 (still having regular periods) and in very good shape. I am very healthy and recovered from sugery very fast. I will have to take Tamoxofen soon. But I Know it's way too early for such a severe reaction- I am very fearful of continuing with this radiation....I hope someone can help...........
Dear in2fitness, Without evaluation it is impossible for us to speculate on whether this is a reaction to radiation or whether you have developed an infection. The surgeon and radiation oncologist will need to discuss the best approach moving forward once you have been examined.
Thank you for your reply. I have been on anti-biotics, had a cat scan and blood test and still nothing, I still have pain, swelling pink striated skin - no fever. I think everyone believes it's a severe reaction to the radiation- I had only 3 treatments and they have discontinued me until my surgeons take another look this week. There is no change, and my gut tells me it's the radiation. What happens if I am just too sensitive? Do I have to watch my breast disintigrate? Please advise!!!!
I had 2 lumpectomys; invasive ductal carcinoma and DCIS followed by radiation plus boost. Thanks to reading the info given me beforehand and booklets form Ntl Cancer Institute I was prepared to an extent. My skin reacted after the very 1st treatment, turning pink and itchy all over. Of the patients receiving external beam radiation at the time (37 weeks) I was the only one w/2nd degree external burns and blistering. Biafene emulsion worked great for easing dry blistered cracked skin. Another woman had 2nd burns w/o blisters, just purple colored. I did notice every other person there had no reaction at all! I was very happy for them. These are normal reactions. No one suggested discontinuing radiation. WBC's dropped in half after radiation.
I had Invasive DCIS (0.09mm) breast cancer. Widespread calcifications. High grade. Onco score 19. Masectomy. ER+, PR+ and HER2-. I am now on tamoxifen. No chemo or radiation for me. Did you get a second opinion about your treatment requirements. I did not think they recommended radiation or chemo unless the cancer was more than 1cm. Radiation itself can cause many problems down the road including heart conditions. I am sure you have done your homework but I would get a second opinion if you have not already. I wish you well.
low grade breast caner here. followed by 16 radiation treatments. Week after they ended followed by severe blisters ozzing green under arm and breast. doctor put me on predisone, salt water soaks md antibotics. Finally after 2 weeks everything is clearing up as fast as it came on.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.